MAUDE Adverse Event Report: STRYKER GMBH NON LOCKING SCREW ANCHORAGE 3.0MM / L16MM; PLATE, FIXATION, BONE

STRYKER GMBH NON LOCKING SCREW ANCHORAGE 3.0MM / L16MM; PLATE, FIXATION, BONE
Model Number PLSS3016
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "2 of the locking screws 3mm from the anchorage foot set have not locked into the plate and the head of another screw has broken off.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the screw head has separated completely from the screw body, most probably because of the exertion of an important torsional force during insertion.The screw body was not returned, therefore a larger breakage surface could not be analyzed.Based on investigation, the root cause was attributed to be user related.The failure was most probably caused by an overtorque on the screw head.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
NON LOCKING SCREW ANCHORAGE 3.0MM / L16MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10931095
Report Number0008031020-2020-02532
Device Sequence Number16833715
Product Code HRS
UDI-Device Identifier07613252262688
UDI-Public07613252262688
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPLSS3016
Device Catalogue NumberPLSS3016
Device Lot NumberD48889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1